News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Head Zaps but not on Anti depressants!


 danni1979 - Sat Dec 20, 2008 3:07 pm

Hi there
I suffer from anxiety and have whats called "head zaps",like an electrical current suddenly passing through my head which makes me jolt,startle,its not very pleasant.
I wasnt too sure where to ask this question ie anxiety or here,so hope i picked the right forum.
Anyway i know an awful lot of people who suffer from anxiety but are on no medications which have these head zaps too and wondered if you knew of a reason why this happens?and what it is?
Thanks ever so uch.
Danni
 John Kenyon, CNA - Mon Dec 22, 2008 11:41 pm

User avatar Hi Danny-

These "zaps" you describe are mentioned sometimes by people with anxiety or panic disorder and sometimes they are actually a variant of temporal lobe seizure activity or are related to eventual migraine. They are also very often due to less-than-severe, painful discharges of what would normally be pain due to irritation of one of the cranial nerves.

Your doctor or a neurological specialist might consider a trial of either an anti-anxiety medication which is also an anti-seizure med (clonazepam comes to mind) or possibly an anti-seizure med that is also used to treat migraines and to block nerve pain (in this case gabapentin or pregabalin come to mind). While the "zaps" are not usually anything serious, they can be terribly annoying. If they can be managed by a trial of one of these medications it might be helpful.

Do these sensations take place regularly and for the long term or do they just happen occasionally? It would be helpful to know this.

I hope this is helpful to you. Good luck to you and please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here